Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Am I having Tramadol Withdrawal?

Hi Guys, I'm new here and hope I get a response from anyone. Ive been taking Tramadol for just under a month at about 350mgs a couple times a week. Day before yesterday I had the worst experience, I started getting dizzy and a strong feeling of anxiety and had a panic attack. I flushed the remainder of my pills down the toilet. Yesterday was the first day after and I felt fine but just tired as I didn't sleep at all from the panic attack. Today is my 2nd day off it, and last night I managed to sleep but by 5am I realised my legs were restless and my anxiety has returned. I didn't think anything of it, thinking maybe it's just my anxiety again. But after doing some reading, it also looks like it could withdrawals. I've only been taking them for about a month but not everyday(maybe 2 to 3times a week) Am I going through withdrawals even though I've been taking them for a month? Please help
1 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Since you say you got anxious before stopping, in fact was the reason you stopped, it appears you got this side effect from taking the med.  If it were from withdrawal, it would have started only upon stopping the drug.  That doesn't mean it's impossible for you to be suffering withdrawals, but it would be a less likely case for that to happen given you weren't taking them every day, and you didn't take them for very long.  The only way to know for certain if stopping a drug is causing withdrawal is to start taking it again and if the problems go away it's withdrawal, but again, in your case, you got the panic attack while still taking it.  Now, given you had been taking it for a month before that panic attack without getting anxious, it's not clear the anxiety was caused by the medication.  It might have been caused by something else entirely.  Or, it could have been caused by you taking the med the way you were taking it, which would be a safe way to avoid addiction but some people get withdrawal reactions more easily than others and it's possible the brain couldn't handle the drug being there and then being taken away and did this to you.  Keep in mind that this drug, while a synthetic opiate, also acts like an SNRI antidepressant, meaning it also affects serotonin and norepinephrine.  Drugs that affect norepinephrine, also called noradrenaline, can cause anxiety.  There's also a withdrawal from taking antidepressants for many who take them so this drug seems to give you a two-fer for withdrawal potential, but again, you didn't take it for a long time and you didn't take it every day.  I would have counseled you to talk to your doc before quitting cold turkey just because of the withdrawal potential, as he might have tapered you off of it, but then again, he might not have.  Which is a long way to say, dunno.  Might be, but doesn't sound like it.  Sounds like you either had a bad reaction to the med or you got a panic attack for some other reason.
Helpful - 0

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1716862802
Arlington, WA
Learn About Top Answerers
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?